Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 27, NWS Caribou, ME

February 29, 2012

NWS Caribou, ME issued this small craft advisory at Feb 29, 2012, 2:56 PM EST. It took effect at Mar 1, 2012, 7:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 2:56 PM EST (19:56 UTC)
In effect from
Mar 1, 2012, 7:00 AM EST
Expired
Mar 2, 2012, 12:00 PM EST
In force
29 hr
Issued by
NWS Caribou, ME

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 12:28 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 29, 12:28 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1228 PM EST WED FEB 29 2012

.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY MOVE EAST OF THE REGION TODAY. LOW
PRESSURE WILL TRACK SOUTH OF MAINE THURSDAY WITH HIGH PRESSURE
RETURNING FOR FRIDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE: HAVE ADJUSTED TEMPERATURE...SKY GRIDS AND WEATHER GRIDS
TO BETTER FIT OBSERVATIONS AND LATEST MODEL DATA LATER TODAY. NO OTHER
CHANGES.

HIGH PRESSURE DOMINATES TODAY...BRINGING SUNNY SKIES AND LIGHT
WINDS. HIGHS WILL REACH THE LOW 30S DOWN EAST AND UPPER TEENS TO
LOW 20S TOWARDS THE CROWN OF MAINE. CLEAR SKIES AND LIGHT WINDS
CONTINUE TONIGHT AND ALLOW FOR ANOTHER ROUND OF GOOD RADIATIONAL
COOLING. LOWS WILL BE ZERO TO MINUS 10 NORTH OF HOULTON...BUT
INCREASING HIGH CLOUDS SHOULD CAP LOWS TO THE UPPER SINGLE DIGITS
TO LOW TEENS DOWN EAST. EXPECT SNOW TO STAY OUT THE FORECAST AREA
THROUGH THE NIGHT.
&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
MODELS IN FAIRLY GOOD AGREEMENT WITH LOW PRESSURE MOVING OFF THE
NEW JERSEY COAST THURSDAY AND THEN TRACKING EASTWARD INTO THE OPEN
ATLANTIC. NORTHERN EDGE OF SNOW WILL MOVE INTO WESTERN PORTIONS OF
OUR FORECAST AREA THURSDAY MORNING. CONSENSUS OF THE MODELS
INDICATE NORTHERN BOUNDARY OF THE SNOW WILL BE ALONG A LINE FROM
BAXTER STATE PARK DOWN TO CALAIS. SOUTH OF THIS LINE 1 TO 3 INCHES
OF SNOW IS POSSIBLE WITH MAINLY MID TO HIGH CLOUDS NORTH OF THIS
LINE. AS LOW PRESSURE TRACKS INTO THE ATLANTIC, SNOW WILL
GRADUALLY END FROM NORTH TO SOUTH LATE THURSDAY AFTERNOON INTO
THURSDAY EVENING. HIGH PRESSURE WILL THEN BUILD ACROSS THE REGION ON
FRIDAY.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MODELS STILL CONSISTENT WITH OCCLUDED FRONT APPROACHING THE REGION
FRIDAY NIGHT AND THEN CROSSING THE STATE ON SATURDAY. THICKNESS
VALUES TRENDING LOWER THAN PREVIOUS RUNS BUT STILL WARM ENOUGH FOR
A CHANGEOVER TO ALL RAIN FOR THE FORECAST AREA ON SATURDAY. STRONG
WINDS STILL POSSIBLE ALONG THE COAST ON SATURDAY. HIGH PRESSURE
THEN BUILDS ACROSS THE REGION SUNDAY THROUGH TUESDAY.
&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: UPDATE: VFR THROUGH TONIGHT THEN IFR/MVFR SOUTH OF KHOU
THURSDAY.

SHORT TERM: IFR CONDITIONS ACROSS DOWNEAST TERMINALS DUE TO SNOW
THURSDAY IMPROVING TO VFR THURSDAY NIGHT. VFR CONDITIONS ACROSS
NORTHERN TERMINALS WEDNESDAY NIGHT THROUGH FRIDAY NIGHT.
CONDITIONS WILL THEN LOWER TO IFR ON SATURDAY ACROSS THE ENTIRE
REGION IN MIX PRECIPITATION IMPROVING TO MVFR SATURDAY NIGHT THEN
TO VFR BY SUNDAY.
&&

.MARINE...
NEAR TERM: UPDATE: HAVE RAISED WAVE HEIGHTS TO TWO FEET THROUGH
THIS AFTERNOON.

GENERALLY CALM CONDITIONS UNDER HIGH PRESSURE TODAY...BUT EAST
WINDS INCREASE WITH A LOW PRESSURE SYSTEM DEVELOPING OFF THE MID-
ATLANTIC COAST AND HAVE ISSUED A GALE WATCH FOR LATE TONIGHT. THIS
LOW WILL CERTAINLY PRODUCE AN SCA...BUT WHETHER WINDS REACH GALE
REMAINS IN QUESTION...RESULTING IN A WATCH RATHER THAN A WARNING.

SHORT TERM: STRONG SCA TO MINIMAL GALE CONDITIONS POSSIBLE
THURSDAY INTO THURSDAY NIGHT. HIGH PRESSURE WILL PRODUCE QUITE
CONDITIONS ACROSS THE WATERS ON FRIDAY.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
     FOR ANZ050>052.

&&

NEAR TERM...MIGNONE
Hazardous weather outlook, Feb 29, 3:03 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
303 AM EST WED FEB 29 2012

MEZ010-011-015>017-029>031-010815-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-
303 AM EST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AS LOW PRESSURE MOVES OFF THE ATLANTIC COAST, SNOW WILL SPREAD
ACROSS THE REGION ON THURSDAY. AT THIS TIME, EXPECT SNOW
ACCUMULATION OF 1 TO 3 INCHES WHICH WILL CAUSE SLIPPERY
CONDITIONS AND RESULT IN SOME TRAVEL DIFFICULTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001>006-032-010815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
NORTHERN WASHINGTON-
303 AM EST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-010815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
303 AM EST WED FEB 29 2012

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 2:44 AM ESTGale WatchCAR12 hr
Feb 29, 2:56 PM ESTGale WarningCAR33 hr
Feb 29, 3:03 PM ESTWinter Weather AdvisoryCARHancock, Penobscot, Piscataquis, Washington30 hr

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.